Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

What causes huge blood clots and dizziness during periods?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5621 Questions
I have had a very heavy period huge blood clots now on third day blood cots have stopped but very light headed and dizzy head hurts have also been exercising XXXXXXX
Posted Thu, 6 Feb 2014 in Women's Health
Answered by Dr. Aarti Abraham 23 minutes later
Brief Answer: EXPLAINED BELOW Detailed Answer: Hello XXXXXXX Thanks for writing to us with your health concern. Any abnormal menstrual bleeding should first be investigated for the possibility of pregnancy related complications. If you have been sexually active, just take a pregnancy test anyways to rule out a possible miscarriage. Have you been exercising in any manner that you have not been accustomed to in the past ? If yes, that could be a cause. Other conditions responsible could be - stress, tension, weight gain or weight loss that is recent and significant, erratic eating or sleeping habits, late nights, ingestion of hormonal medications, being on medications that affect blood clotting, heavy drinking or smoking, travelling etc. What you can do is, if the pregnancy test is negative, just wait and watch. AN occasional heavy period might be due to the above mentioned causes ( eliminate any if present ) If the same pattern recurs or you have erratic midcycle bleeds, schedule an appointment with a gynaecologist. Conditions such as polycystic ovaries, endometrial hyperplasia, a uterine or cervical polyp, fibroids, ovarian cysts - need to be excluded. This would be done by an internal exam - per vaginum and per speculum, in conjunction with a pelvic ultrasound scan and relevant blood tests. All the best Please feel free to discuss further.
Above answer was peer-reviewed by
Follow-up: What causes huge blood clots and dizziness during periods? 7 minutes later
Have only had protective sex wirh husband so do not feel pregnancy is the cause ... Excerise is more then normal .... Do I need to be concerned regarding the lightheaded and headache gave had the headache since the heavy bleeding and very large clots began the lighthearted has been for the last few hours have eaten and drink water .
Answered by Dr. Aarti Abraham 5 minutes later
Brief Answer: DETAILED BELOW Detailed Answer: I think the reason is the heavy exercise. Take it easy on the exercising front for a few days. Sleep and rest for a day or two - this should pass.
Above answer was peer-reviewed by
Follow-up: What causes huge blood clots and dizziness during periods? 0 minute later
Thank you ... The resting maybe difficult with three children but I will try :)
Answered by Dr. Aarti Abraham 6 minutes later
Brief Answer: DETAILED BELOW Detailed Answer: Can understand. Take a nap whenever possible. Keep yourself hydrated - remember to have lots of fluids. Restrict your salt intake and stick to somewhat bland, home cooked food instead of any spicy or greasy stuff. If the headache is very uncomfortable, you can take an Aspirin. Also, the light headedness could be due to the excessive bleeding you had. If the heavy bleeding recurs, have the evaluation as outlined, and a hemoglobin level to check if you are anemic. Take care. Feel free to contact me anytime at - WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor